This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was told to quit lexapro 20mg cold turkey and start 20mg of prozac the next day, which i did. The first 6 days I felt great then the 7th day hit and began having waves of dizziness, or feelings like my brain was shaking and having a hard time focusing with my eyes. I am now 4 weeks out from switching and continue to have intermittent periods of this weird "dizzy" feeling. Am I having withdrawal issues from the lexapro and how long will it last??
usually the prozac will cover the withdrawal from lexapro, but apparently not in your case. the most important fact is that you are getting better which means it will keep getting better, there is no relapse, so you will just have to stick it out.
Most likely yes, nobody knows how long it'll last because we each respond differently. Going cold turkey is not a good idea, even when switching from one med to another -- no med is an exact equivalent of another. It sounds like you're getting better and hopefully you'll be fine soon; if it gets too debilitating or emotional you can go back on the last dose of Lexapro at which you felt fine and taper off slowly. I'd also switch psychiatrists.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.